Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 142, NWS Albany, NY

July 26, 2011Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2011, 3:42 PM EDT for Dutchess County, Ulster County, New York. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2011, 3:42 PM EDT (19:42 UTC)
Expired
Jul 26, 2011, 4:30 PM EDT
In force
48 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 80 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:06 PM EDTTSTM WND DMG1 E Milan, NYLARGE TREE DOWN BLOCKING SOUTHBOUND ENTRANCE TO TACONIC STATE PARKWAY AT ROUTE 199 ONRAMP.
Jul 26, 4:25 PM EDTTSTM WND DMGLithgow, NYTREES AND POWERLINES DOWN. VEHILES ARE TRAPPED DUE TO IMPASSABLE ROAD ON ROUTE 44.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 11:28 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS51 KALY 261942
SVRALY
NYC027-111-262030-
/O.NEW.KALY.SV.W.0142.110726T1942Z-110726T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 430 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST HURLEY...OR 7 MILES
  NORTHWEST OF KINGSTON...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   RHINEBECK AND RED HOOK BY 350 PM EDT...
   STAATSBURG AND HYDE PARK BY 355 PM EDT...
   PLEASANT VALLEY BY 405 PM EDT...
   STANFORDVILLE AND PINE PLAINS BY 410 PM EDT...
   MILLBROOK BY 415 PM EDT...
   AMENIA BY 420 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4195 7350 4162 7353 4189 7420 4209 7409
TIME...MOT...LOC 1942Z 294DEG 32KT 4197 7400

$$
SNYDER/MCMAHON
1 follow-up statement
616 
WWUS51 KALY 262010
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT TUE JUL 26 2011

NYC111-262020-
/O.CAN.KALY.SV.W.0142.000000T0000Z-110726T2030Z/
ULSTER NY-
410 PM EDT TUE JUL 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ULSTER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4174 7352 4185 7391 4203 7385 4195 7350
TIME...MOT...LOC 2010Z 289DEG 25KT 4191 7371

$$

NYC027-262030-
/O.CON.KALY.SV.W.0142.000000T0000Z-110726T2030Z/
DUTCHESS NY-
410 PM EDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN DUTCHESS COUNTY...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILAN...OR 6 MILES EAST OF RHINEBECK...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STISSING...ATTLEBURY...BANGALL AND BETHEL BY 415 PM EDT...
  SMITHFIELD AND SHEKOMEKO BY 420 PM EDT...
  SMITHFIELD...PERRY CORNERS...NORTHEAST AND NORTHEAST CENTER BY 425
  PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4174 7352 4185 7391 4203 7385 4195 7350
TIME...MOT...LOC 2010Z 289DEG 25KT 4191 7371

$$

SNYDER/MCMAHON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 26, 3:28 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT TUE JUL 26 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE TO OUR EAST THIS EVENING.
HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES REGION TONIGHT INTO
WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES.  THE HIGH
WILL MOVE OFF THE NEW ENGLAND COAST THURSDAY...AS A WARM FRONT WILL
BE APPROACHING FROM THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 345 PM...SEVERE THUNDERSTORM WATCH 686 CONTINUES ACROSS THE
REGION. ALREADY HAD A BROKEN LINE OF STRONG TO SEVERE STORMS PLOW
THROUGH THE CENTRAL 2/3RDS OF OUR COUNTY WARNING AREA WITH QUITE A
FEW EVENTS...MOSTLY OF WIND...REPORTED. THIS LINE COOLED
TEMPERATURES TUMBLED INTO THE 60S.

MSAS ANALYSIS INDICATED SBCAPES HAVE ALSO TAKEN THE PLUNGE FROM
ALBANY NORTHWARD...DOWN TO UNDER 1000 J/KG. HOWEVER...MID LEVEL
LAPSE RATES REMAIN QUITE STEEP...6.5-7.0 C/KM...INDICATIVE THE COLD
POOL STILL MOVING OVER THE REGION.

FURTHER SOUTH...WHERE MOST OF THE ON-GOING WARNINGS CONTINUE...STILL
LOOKING AT SBCAPES 1000-2000 J/KG AND THIS IS WHERE THE STRONG TO
SEVERE STORMS ARE STILL TAKING PLACE.

MIGHT BE ABLE TO REMOVE A PORTION OF THE WATCH AREA...BUT WITH THOSE
STEEP LAPSE RATES...WILL NOT MAKE A MOVE JUST YET. THINKING IS THAT
THE ADDITIONAL ROUNDS OF THUNDERSTORMS WOULD PRODUCE MORE IN THE WAY
OF LARGE HAIL...BUT PERHAPS LESS IN THE WAY OF WIND.

PLEASE REFER TO OUR LOCAL STORM REPORTS (POSTED ON OUR INTERNET
PAGE) FOR ALL THE LATEST DAMAGE REPORTS.

THROUGH 700 PM...STILL THE POTENTIAL FOR ADDITIONAL DAMAGING
STORMS...MAINLY HAIL FROM ALBANY NORTH AND WEST...WIND AND HAIL
SOUTH. TEMPERATURES WILL REBOUND BACK INTO THE 70S WITH A RETURN TO
PARTIAL SUNSHINE. THE WIND WILL SHIFT TO THE WEST AS A SECONDARY
COLD FRONT SLIDES THROUGH MOST OF THE REGION BY 700 PM.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...THE UPPER LEVEL LOW AND ITS ASSOCIATED COLD POOL WILL MOVE
TO THE EAST...AS WELL AS ITS ASSOCIATED SFC TROUGH/COLD FRONT. WEAK
COLD AIR ADVECTION OCCURS IN THE WAKE OF THE UPPER LEVEL DISTURBANCE
WITH H850 TEMPS FALLING TO 10C TO 12C OVER THE REGION. HIGH PRESSURE
WILL BUILD IN FROM THE EASTERN GREAT LAKES. THE SKY WILL BE MAINLY
CLEAR TONIGHT. THERE COULD BE SOME PATCHY FOG BUT A BREEZE SHOULD
MITIGATE THE FORMATION OF EXTENSIVE FOG.

OVERNIGHT LOWS WILL GENERALLY RANGE FROM AROUND 60 IN THE
VALLEYS...50-55F RANGE OVER THE HIGHER TERRAIN.

WEDNESDAY...THIS DAY WILL FEATURE LOTS OF SUNSHINE AS HIGH PRESSURE
BUILDS OVER WESTERN NEW YORK STATE. H850 TEMPS WILL BE IN THE 12-14C
RANGE WITH DECENT MIXING FROM H850. HUMIDITY LEVELS WILL BE
COMFORTABLE FOR LATE JULY.  MAX TEMPS WILL BE IN THE 80 TO 85F RANGE
IN THE VALLEYS...AND 70S OVER THE HIGHER TERRAIN.

WEDNESDAY NIGHT...THE SFC HIGH CRESTS OVER NY AND NEW ENGLAND. SOME
HIGH CLOUDS MAY INCREASE WELL AFTER MIDNIGHT WITH THE INCREASING LOW
AND MID LEVEL WARM ADVECTION. WE STILL EXPECT SOME RADIATIONAL
COOLING THROUGH THE THIN CIRRUS THAT MAY MOVE IN WITH TEMPS MAINLY
IN THE 50S TO NEAR 60F IN THE HUDSON RIVER VALLEY.

THURSDAY-THURSDAY NIGHT...THE 12Z AND 18Z NAM WERE MORE IN LINE WITH
THE 12Z GFS REGARDING WARM ADVECTION PRECIPITATION. ALL THESE MODELS
KEEP THE BULK OF ANY ACTIVITY MAINLY TO THE SOUTH AND WEST OF OUR
REGION. IT ACTUALLY LOOKS AS IF SOME SORT OF MCS MIGHT FORM OVER THE
GREAT LAKES AND TRACK MAINLY SOUTH...LEAVING OUR AREA MOSTLY DRY.
WILL KEEP A SLIGHT CHANCE OF SHOWERS BY THURSDAY AFTERNOON THOUGH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MORE HOT AND HUMID WEATHER ON TAP AS WE HEAD INTO THE THE WEEKEND.

BROAD RIDGING OVER MUCH OF THE CONUS WITH ZONAL FLOW ACROSS THE
NORTHERN TIER. WARM FRONT SHOULD BE LIFTING TO OUR NORTH AND EAST
FRIDAY MORNING ALLOWING THE HEAT AND HUMIDITY TO RETURN. A COLD
FRONT WILL APPROACH FROM THE NORTHWEST/GREAT LAKES REGION DURING THE
DAY AND INDICATIONS ARE THIS BOUNDARY SHOULD MOVE ACROSS THE FRIDAY
AS A MID LEVEL TROUGH MOVES THROUGH FAST FLOW AND GIVES IT A PUSH.
SCATTERED CONVECTION WOULD BE EXPECTED WITH THE FRONTAL PASSAGE.

WITH AREA IN THE WARM SECTOR FRIDAY IT WILL BE HOT WITH DEW POINTS
ON THE RISE...INTO THE MID 60S TO LOWER 70S...MAKING FOR
UNCOMFORTABLE CONDITIONS. HEAT INDICES MAY APPROACH 100 DEGREES IN
PORTIONS OF THE MID HUDSON VALLEY DURING THE AFTERNOON. DESPITE THE
COLD FRONTAL PASSAGE ABOVE NORMAL TEMPERATURES ARE EXPECTED INTO
EARLY NEXT WEEK RUNNING ABOUT 5 DEGREES ABOVE NORMAL. HOWEVER
HUMIDITY LEVELS WILL BE LOWER WITH DEW POINTS DROPPING BACK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THUNDERSTORMS HAVE WORKED THROUGH KALB AND ARE HEADING TOWARD KPOU.

THE AIR IS NOT AS STABLE...AT LEAST AT THE SURFACE...BUT MORE
THUNDERSTORMS HAVE BEEN NOTED UPSTREAM...NOT AS ROBUST AS THE
EARLIER ONES.

STILL WILL KEEP THE VCSH/CB TERMINOLOGY IN AT KALB THROUGH ABOUT
22Z. CONVECTION MIGHT BE OVER AT KGFL...BUT WILL CONTINUE TO
MONITOR.

THUNDERSTORM PASSAGE TIMED BETTER AT KPOU.

CLEARING TONIGHT. BIG QUESTION IS HOW MUCH FOG WILL FORM AT THE
SITES. SOME OF THAT DEPENDS ON HOW MUCH RAIN WILL FALL AT EACH
SPECIFIC SITE. ALSO...WILL A BREEZE FROM THE NW PERSIST TONIGHT?

CONFIDENCE HIGHEST OF LITTLE OR NO FOG AT KALB AND MOST FOG AT KGFL.
FOR NOW...KEPT IFR FOG AT KGLF FROM 08Z ON. VFR EXPECTED AT
KALB...MVFR MIST (BR) AT KPOU DUE TO LESS WIND ANTICIPATED.

WILL RE-ADDRESS FOG POTENTIAL LATER IN THE DAY.

ONCE ANY FOG DISSIPATES...GOOD FLYING WEATHER ON WEDNESDAY WITH
VFR...UNLIMITED VISIBILITIES...AND ONLY A FEW-SCT CU AROUND 5000
FEET. THERE WILL BE A NORTHWEST BREEZE AROUND 10KTS...GUSTING TO
PERHAPS 20KTS AT KALB FOR THE BALANCE OF THE DAY.

OUTLOOK...
WED NIGHT...VFR. NO SIG WX.
THU...VFR. SLIGHT CHC SHRA/TSRA IN THE AFTN.
THU NIGHT-FRI...MAINLY VFR. CHC SHRA/TSRA WITH MVFR POSSIBLE.
SAT/SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS
AND SOME STRONG THUNDERSTORMS TO THE REGION TODAY.  HIGH PRESSURE
WILL BUILD IN FROM THE GREAT LAKES REGION TUESDAY NIGHT INTO
WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES.  THE HIGH
WILL MOVE OFF THE NEW ENGLAND COAST WEDNESDAY NIGHT INTO
THURSDAY...AS A WARM FRONT WILL BE APPROACHING FROM THE OHIO
VALLEY.

THE RH VALUES WILL LOWER TO 50 TO 65 PERCENT THIS AFTERNOON...THEN
HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT WEDNESDAY MORNING.
THEY WILL LOWER TO 45 TO 60 PERCENT BY THE LATE AFTERNOON.

THE WINDS WILL SHIFT FROM THE SOUTH OR SOUTHWEST TO THE WEST
NORTHWEST THIS AFTERNOON AT 10 TO 20 MPH. THEY WILL LIGHTEN FROM
THE WEST NORTHWEST OVERNIGHT TO 5 TO 10 MPH. NORTHWEST WINDS WILL
PREVAIL ON WEDNESDAY AT 10 TO 15 MPH.

&&

.HYDROLOGY...
NO SIGNIFICANT HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS
THE NEXT 5 DAYS.

KENX DOPPLER RADAR HAS ESTIMATED OVER AN INCH OF RAINFALL ACROSS THE
SOUTHERN PORTIONS OF THE MOHAWK VALLEY AND THE BERKSHIRES...WHILE
MOST OTHER AREAS WERE UNDER AN INCH.

A FLOOD ADVISORY WAS ISSUED IN BERKSHIRE COUNTY AS HEAVY RAINFALL
ASSOCIATED WITH THUNDERSTORMS CONTINUES.

ONCE THE THUNDERSTORMS DIMINISH THIS EVENING...NO ADDITIONAL
RAINFALL EXPECTED WEDNESDAY INTO MUCH OF THURSDAY.

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BY LATER
THURSDAY...INCREASING THURSDAY NIGHT. MIGHT HAVE TO DEAL WITH AN MCS
THURSDAY NIGHT OR VERY EARLY FRIDAY WHICH COULD PRODUCE LOCALIZED
HEAVY RAINFALL. HOWEVER...CONFIDENCE LOW AT THAT TIME...AND THE AREA
IT WOULD IMPACT LOOKS SMALL.

DRIER AIR RETURNS FOR THE WEEKEND WITH NO RAINFALL EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...FRUGIS/HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 26, 11:37 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1137 AM EDT TUE JUL 26 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1137 AM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

In the hours before

Special weather statement, Jul 26, 3:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
303 PM EDT TUE JUL 26 2011

NYZ051>053-058>061-261930-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
WESTERN RENSSELAER NY-
303 PM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING... HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WESTERLO...OR ABOUT 12 MILES SOUTHWEST OF DELMAR...AND
MOVING SOUTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW BALTIMORE AND RAVENA BY 315 PM EDT
COXSACKIE BY 320 PM EDT
KINDERHOOK AND VALATIE BY 325 PM EDT
CHATHAM...7 MILES NORTH OF PHILMONT AND 8 MILES WEST OF AUSTERLITZ BY
330 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4239 7340 4219 7353 4244 7413 4260 7403
TIME...MOT...LOC 1903Z 296DEG 37KT 4247 7396

HEA/LFM
Special weather statement, Jul 26, 3:09 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
309 PM EDT TUE JUL 26 2011

NYZ033-262000-
HAMILTON NY-
309 PM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
18 MILES NORTHWEST OF LAKE EATON CAMPGROUND...OR ABOUT 29 MILES
NORTH OF OLD FORGE...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE EATON CAMPGROUND BY 340 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.

LAT...LON 4394 7432 4406 7485 4407 7485 4412 7428
TIME...MOT...LOC 1909Z 282DEG 27KT 4411 7476

FRUGIS
Local storm report, Jul 26, 3:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     1 E SCHODACK CENTER     42.55N 73.66W
07/26/2011                   RENSSELAER         NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&

BGM/LFM
Local storm report, Jul 26, 3:12 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     STEPHENTOWN             42.55N 73.44W
07/26/2011                   RENSSELAER         NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

&&

BGM/LFM
Local storm report, Jul 26, 3:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND GST     PITTSFIELD              42.45N 73.26W
07/26/2011  M58 MPH          BERKSHIRE          MA   AMATEUR RADIO

            TREES DOWN AND POWER OUTAGES IN THE AREA.

&&

BGM/LFM
Local storm report, Jul 26, 3:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     NASSAU                  42.51N 73.61W
07/26/2011                   RENSSELAER         NY   FIRE DEPT/RESCUE

            TREES ON POWERLINES.

&&

BGM/LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:28 AM EDTSpecial Weather StatementALYOtsego32 min
Jul 26, 11:40 AM EDTSpecial Weather StatementALYWarren35 min
Jul 26, 12:55 PM EDTSevere Thunderstorm WarningALYHerkimer65 min
Jul 26, 1:42 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady63 min
Jul 26, 2:07 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie53 min
Jul 26, 2:28 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady107 min
Jul 26, 2:42 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer63 min
Jul 26, 2:54 PM EDTSevere Thunderstorm WarningALYGreene, Ulster51 min
Jul 26, 3:03 PM EDTSpecial Weather StatementALYColumbia27 min
Jul 26, 3:09 PM EDTSpecial Weather StatementALYHamilton51 min
Jul 26, 3:21 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene39 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.